Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 6, 2022, 10:23 AM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2022, 10:23 AM CST (16:23 UTC)
- Expired
- Mar 6, 2022, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
352 WWUS74 KLCH 061623 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1023 AM CST Sun Mar 6 2022 LAZ041>045-052>055-073-074-TXZ215-216-070000- /O.NEW.KLCH.WI.Y.0008.220306T1623Z-220307T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 1023 AM CST Sun Mar 6 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
2 follow-up statements
496 WWUS74 KLCH 062124 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 324 PM CST Sun Mar 6 2022 LAZ041>045-052>055-073-074-TXZ215-216-070000- /O.CON.KLCH.WI.Y.0008.000000T0000Z-220307T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 324 PM CST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
251 WWUS74 KLCH 070012 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 612 PM CST Sun Mar 6 2022 LAZ041>045-052>055-073-074-TXZ215-216-070115- /O.EXP.KLCH.WI.Y.0008.000000T0000Z-220307T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 612 PM CST Sun Mar 6 2022 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 6, 5:24 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Mar 6, 5:24 AM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
524 AM CST Sun Mar 6 2022
.DISCUSSION...
For 03/06/2022 12Z TAF Issuance.
&&
.AVIATION...
Mixed bag of deteriorated conditions around the region. From the
coast through the I-10 corridor terminals, seeing a mix of LIFR
and IFR CIGS, with some fog also noted at LCH and BPT. Slightly
higher CIGS further inland towards AEX, but still around IFR/MVFR.
Expect this to largely remain the case through sunrise. After
sunrise, will see fog/VIS improve, along gradually lifting CIGS
through the morning as southerly winds increase. By afternoon,
actually anticipating most of the region should see clouds break
into a SCT VFR deck. Through the afternoon, southerly winds will
be on the strong side, sustained around 10 to 20 kts, with gusts
to around 25 kts or so. By evening, winds relax somewhat, though
with a cold front approaching, they will remain somewhat elevated
thereafter into the overnight hours. To that end, AEX will also
see precip chances increase, with isolated thundershowers possible
after midnight. At the remaining terminals, expecting a similar
progression to the last several nights with CIGS quickly dropping
and the potential for fog to encroach upon the terminals.
50
&&
.PREV DISCUSSION... /issued 420 AM CST Sun Mar 6 2022/
DISCUSSION...
SHORT TERM [Today through Tuesday Night]...
Another night featuring mild and muggy conditions and low overcast
skies. Somewhat surprisingly, dense fog hasn't really started to
encroach inland too much from coast so far per areal visibility
readings. Some indication via GOES-E Nighttime Microphysics RGB
and Night Fog products that fog may be thickening in the coastal
waters though. Given the environment and current suite of
guidance, expect this likely is the case, and we will still see
some expansion of the fog towards the I-10 corridor prior to
daybreak.
The weather Sunday so far looks like it will be quite similar to
that of Saturday. Synoptically, very little change has occurred.
Broad W CONUS trough remains largely in place with some very subtle
PVA in the noisy southwesterly flow overhead the local forecast
region. Associated with the trough, a surface cold front/trough
extends from central TX northeastward into the Ohio Valley, which
results in a tight pressure gradient locally, given surface high
pressure nosing into the E Gulf of Mexico and E CONUS. In turn, this
continues the warm/moist low level flow off the Gulf, and will also
yield another day with winds generally becoming quite gusty in the
afternoon. Had put some consideration in a Wind Advisory for the
southern portion of the CWA, but with the forecast numbers coming in
a bit below criteria, will opt to let the day shift monitor
observational and short term trends. Also like yesterday, expecting
very warm temps pushing into the 80s across the region for afternoon
highs. One difference noted from yesterday is that the strong low
level cap is largely eroded... Still nothing much in terms of
forcing mechanisms and thus PoPs remain low, but if a shower or two
develops, wouldn't rule out a few lightning strikes as an addition.
Another mild and muggy night appears in store Sunday night into
Monday, and once again will be looking at the possibility of sea fog
encroaching inland from the Gulf coast. Pattern begins to shift a
bit more however as a modest shortwave swings through the longwave W
CONUS trough, nudging the aforementioned cold front towards the Gulf
coast. Front remains far enough away to keep PoPs low overnight, but
by daytime Monday the front begins to work through from northwest to
southeast, and PoPs increase accordingly. That said, still appears
to be fairly minimal upper level support, so expecting more
scattered in nature showers/t-storms along and ahead of the front,
with overall QPF fairly minimal.
Colder air will begin to filter in behind the front, but the front
is expected to stall offshore in the Gulf of Mexico in close enough
vicinity to keep a good bit of low level moisture trapped. A
secondary shortwave will dig through the W CONUS trough into the
southern Plains, which in turn keeps energy overrunning the stalled
boundary, and results in moderately high PoPs remaining in the
forecast through Tuesday. Given the orientation of synoptic forecast
elements, PWATS remaining elevated, and some low end MUCAPE present,
will actually see higher QPF in this time frame, and may run the
risk of some training convection with moderate rainfall rates. Given
the ongoing drought conditions across the region, not anticipating
any widespread flooding... But, there is enough signal in guidance
to at least include the region in a Marginal Risk for Excessive
Rainfall, and it will be something to monitor over the next couple
of days.
50
LONG TERM [Wednesday through Sunday]...
Wednesday...looking at the surface high over the central gulf region
begin to move off to the northeast as upr lvl energy over the gulf
lifts into the Florida panhandle. A brief warmup is expected on
Wednesday afternoon as precip pushes east and south with most of the
rains ending in south central Louisiana during the early evening
hours.
We have remain in a progressive pattern... Thursday morning lows to
range from the upr 40s to the lwr 50s. Clouds are expected to remain
as the push for this system is well to the east drg this time. What
will be happening is a new system will be down into the DFW/FTW
region and looks to makes it's way into southeast Texas making the
coast around midnight. Since the system does not look to pickup that
much in the way of moisture ahead of the system. The best precip
chances look to be in south central Louisiana where moisture
lingering from the previous frontal passage will be enough to allow
the development for a brief time period during the late morning into
the afternoon hours for some rains. Rainfall totals will remain
under one inch. Rains ending early Friday with Saturday and Sunday
becoming clr with lows in the 30s Saturday and mid 40s by Sunday...
afternoon highs into the 60s. Just perfect for going outside and
having some fun.
K. Kuyper
MARINE...
Onshore flow, modest at times, will persist through early Monday
as a cold frontal boundary approaches. Marine fog will be a
continued possibility within the coastal waters, with a better
probability of fog also encroaching into the inland lakes/bays
during night time.
On Monday, precipitation chances increase with scattered
thunderstorms anticipated as the cold front passes. The front will
stall offshore in the Gulf, but marine fog is expected to clear
north of the boundary. Moderate offshore flow develops behind the
front, and with the boundary stalled, precipitation chances remain
in the forecast through mid week.
50
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 84 63 73 46 / 20 20 70 20
LCH 82 65 76 49 / 10 10 70 30
LFT 83 68 82 53 / 20 10 70 40
BPT 81 65 76 49 / 10 20 70 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through this afternoon for GMZ450-
452-455-470-472-475.
Dense Fog Advisory until 10 AM CST this morning for GMZ430-432-
450-452.
&&Hazardous weather outlook, Mar 6, 4:31 AM CST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 431 AM CST Sun Mar 6 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-071045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 431 AM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Southerly winds increase after daybreak, and become gusty through the afternoon hours once again. A Wind Advisory may be considered depending on observational trends as the day progresses. Fog will burn off after sunrise today, but sea fog encroaching inland from the coast will be a possibility again overnight into Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will pass through the region on Monday, resulting in increased chances of showers and a few thunderstorms. The front is expected to stall offshore in the Gulf of Mexico, and energy overrunning the front will result in continued rain chances through mid-week. Some training convection capable of moderate rainfall rates will be possible on Tuesday, and as a result the region is included in a Marginal Risk of Excessive Rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-455-470-472-475-071045- Vermilion Bay- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 431 AM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Marine fog is expected to linger to some extent within the coastal waters. Further encroachment of this fog into inland lakes and bays will be possible during the overnight hours. Onshore flow will be moderate at times through the day, and as a result, small craft should exercise caution navigating. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will pass through the region on Monday, but stall offshore in the Gulf of Mexico. Moderate offshore flow develops after the front passes, but with the front in close vicinity, rain chances will remain elevated Monday through mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-452-071045- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- 431 AM CST Sun Mar 6 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Marine fog is expected to linger to some extent within the coastal waters. Further encroachment of this fog into inland lakes and bays will be possible during the overnight hours. Onshore flow will be moderate at times through the day, and as a result, small craft should exercise caution navigating. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will pass through the region on Monday, but stall offshore in the Gulf of Mexico. Moderate offshore flow develops after the front passes, but with the front in close vicinity, rain chances will remain elevated Monday through mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:46 AM CST | Marine Dense Fog Advisory | LCH | 8 hr | |
| Mar 6, 3:23 PM CST | Marine Dense Fog Advisory | LCH | 18 hr |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.